Alert archive / California / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 16, NWS Sacramento, CA

April 11, 2001Tehama County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Apr 11, 2001, 1:36 PM PDT for Tehama County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 11, 2001, 1:36 PM PDT (20:36 UTC)
Expired
Apr 11, 2001, 2:15 PM PDT
In force
39 min
Issued by
NWS Sacramento, CA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Tehama County, CA

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2001-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2001-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSTO 112037
SVRSAC
CAC103-112115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
136 PM PDT WED APR 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TEHAMA COUNTY IN CALIFORNIA

* VALID UNTIL 215 PM PDT

* AT 135 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTH OF RED BLUFF...MOVING SOUTH AT 20
  MPH.

* SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE...
  RED BLUFF
  PAYNES CREEK
  LOS MOLINOS
  CORNING

THIS STORM WILL LIKELY CONTAIN LARGE HAIL. REPORT SIGNIFICANT 
WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR 
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 4029 12238 3984 12226 4006 12164 4039 12199

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 10:40 AM PDT, 2 hours 56 minutes earlier.

Area forecast discussion, Apr 11, 10:40 AM PDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1040 AM PDT WED APR 11 2001

...SOME UPDATES TO MORNING FORECAST...

STRONG VORT NOW SLIDING SOUTHWARD ACROSS NORCAL.  THERE WILL BE MUCH
MORE CLOUDINESS AND PRECIP EAST OF THIS VORT...WITH STRONG
SUBSIDENCE BEHIND AND WEST OF IT.  THUS SIGNIFICANT DIFFERENCES WILL
EXIST IN WEATHER FROM COASTAL MOUNTAINS TO EAST FOOTHILLS/SIERRA.

WILL UPDATE TO BEEF UP SNOW WORDING ACROSS THE SIERRA...BASED ON
CURRENT RADAR COVERAGE INCREASE AND SURFACE REPORTS FROM BOREAL.
BLUE CANYON HAS BEEN PICKING UP NEAR 0.10" PRECIP PER HR WITH 1/4
VIS AND SNOW.  AS THE VORT CONTINUES TO APPROACH...EXPECT ACTIVITY
TO INCREASE WITH SNOWFALL RATES NEAR 1 INCH/HR BEFORE CUTTING OFF
NEAR 00Z FROM NORTH TO SOUTH.  WILL LEAVE ORIGINAL 2-5 INCH
ACCUMULATIONS...BUT MENTION LOCALLY HIGHER AMOUNTS NEAR THE HIGHER
SKI AREAS TOWARDS THE CREST.

SECONDLY...GOOD SUBSIDENCE SHOWING UP ON SATELLITE LOOPS ACROSS NW
CA MOVING SE.  COORD W/ WFO EUREKA AND INCREASED DRYING TREND FOR
BORDERING NORTHERN MOUNTAINS.

ALSO LOWERED POPS AND DECREASED CLOUD WORDING FOR MUCH OF THE VALLEY
AREAS FROM SAC ON NORTHWARD...PER SATE$LLITE TRENDS.  NOTICED WINDS
HAVE PICKED UP A BIT ACROSS THE CNTRL SAC VLY AND WILL ADJUST
ACCORDINGLY.

.STO...NONE

BASIL

Nearby

Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.